Alert archive / California / Red Flag Warnings in 2019

Red Flag Warning 9, NWS Sacramento, CA

October 25, 2019

NWS Sacramento, CA issued this red flag warning at Oct 25, 2019, 12:56 PM PDT. It took effect at Oct 26, 2019, 11:00 AM PDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2019, 12:56 PM PDT (19:56 UTC)
In effect from
Oct 26, 2019, 11:00 AM PDT
Expired
Oct 28, 2019, 11:00 AM PDT
In force
48 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

418 
WWUS86 KSTO 251956
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1256 PM PDT Fri Oct 25 2019

...A RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT
MONDAY...

A strong but dry storm system will move south through northern
California Saturday night and Sunday. This system will cause
strong and potentially damaging North to East winds over much of
interior California including the Delta, portions of the
mountains and foothills. This will likely be the strongest wind
storm of the fall season and one of the strongest of the past few
years. Extreme fire weather conditions are likely.

CAZ213-215>217-263-264-266-268-279-261600-
/O.UPG.KSTO.FW.A.0008.191026T1800Z-191028T1200Z/
/O.NEW.KSTO.FW.W.0009.191026T1800Z-191028T1800Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
1256 PM PDT Fri Oct 25 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT
MONDAY FOR LOW HUMIDITY AND STRONG NORTH TO NORTHEAST WINDS...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM Saturday to 11 AM PDT
Monday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 266.Fire weather zone 268.

* WIND...Northeast to east wind 30 to 50 mph with gusts 45 to 
  70 mph, locally higher in favored canyons and exposed ridges.

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ214-218>221-267-269-261600-
/O.UPG.KSTO.FW.A.0008.191027T0600Z-191028T1200Z/
/O.NEW.KSTO.FW.W.0009.191027T0600Z-191028T1800Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
1256 PM PDT Fri Oct 25 2019

...RED FLAG WARNING IN EFFECT FROM 11 PM SATURDAY TO 11 AM PDT
MONDAY FOR LOW HUMIDITY AND STRONG NORTH TO NORTHEAST WINDS...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM Saturday to 11 AM PDT
Monday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 267.Fire weather zone 269.

* WIND...Northeast to east wind 25 to 45 mph with gusts 35 to 
  65 mph, locally higher in favored canyons and exposed ridges.

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
6 follow-up statements
195 
WWUS86 KSTO 261240
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
540 AM PDT Sat Oct 26 2019

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM PDT SATURDAY TO 11 
AM PDT MONDAY...

A strong but dry storm system will move south through northern
California tonight and Sunday. This system will cause strong and 
potentially damaging north to east winds over much of interior 
California including the Delta, portions of the mountains and 
foothills. This will likely be the strongest wind storm of the 
fall season and one of the strongest of the past few years.
Afternoon humidity levels will be low, dropping as low as the 
single digits. Extreme fire weather conditions are likely into 
early Monday.

CAZ213-215>217-263-264-266-268-279-270000-
/O.CON.KSTO.FW.W.0009.191026T1800Z-191028T1800Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
540 AM PDT Sat Oct 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM PDT MONDAY FOR LOW HUMIDITY AND STRONG NORTH TO NORTHEAST
WINDS...

* AFFECTED AREA...Fire weather zone 266.Fire weather zone 268.

* WIND...Northeast to east wind 30 to 50 mph with gusts 45 to 
  70 mph, locally higher in favored canyons and exposed ridges.

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ214-218>221-267-269-270000-
/O.CON.KSTO.FW.W.0009.191027T0600Z-191028T1800Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
540 AM PDT Sat Oct 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT MONDAY FOR LOW HUMIDITY AND STRONG NORTH TO NORTHEAST
WINDS...

* AFFECTED AREA...Fire weather zone 267.Fire weather zone 269.

* WIND...Northeast to east wind 25 to 45 mph with gusts 35 to 
  65 mph, locally higher in favored canyons and exposed ridges.

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
954 
WWUS86 KSTO 262227
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
327 PM PDT Sat Oct 26 2019

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM PDT SATURDAY TO
11 AM PDT MONDAY...

A strong but dry storm system will move south through northern
California tonight and Sunday. This system will cause strong and
potentially damaging north to east winds over much of interior
California including the Delta, portions of the mountains and
foothills. This will likely be the strongest wind storm of the
fall season and one of the strongest of the past few years.
Afternoon humidity levels will be low, dropping as low as the
single digits. Extreme fire weather conditions are likely into
early Monday.

CAZ213-215>217-263-264-266-268-279-271600-
/O.CON.KSTO.FW.W.0009.000000T0000Z-191028T1800Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
327 PM PDT Sat Oct 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR LOW
HUMIDITY AND STRONG NORTH TO NORTHEAST WINDS...

* AFFECTED AREA...Fire weather zones 213, 215, 216, 217, 263, 
  264, 266, 268, and 279.
 
* WIND...Northeast to east wind 30 to 50 mph with gusts 45 to 
  70 mph, locally higher in favored canyons and exposed ridges.

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ214-218>221-267-269-271600-
/O.CON.KSTO.FW.W.0009.191027T0600Z-191028T1800Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
327 PM PDT Sat Oct 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT MONDAY FOR LOW HUMIDITY AND STRONG NORTH TO NORTHEAST 
WINDS...

* AFFECTED AREA...Fire weather zones 214, 218, 219, 220, 221, 267,
  and 269. 

* WIND...Northeast to east wind 25 to 45 mph with gusts 35 to 
  65 mph, locally higher in favored canyons and exposed ridges.

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
347 
WWUS86 KSTO 270953
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
253 AM PDT Sun Oct 27 2019

...A RED FLAG WARNING IS IN EFFECT UNTIL 11 AM PDT MONDAY...

.Strong and dry storm system will be moving over Norcal today 
causing strong and potentially damaging north to east winds 
over much of interior California. This will likely be the 
strongest wind storm of the fall season and one of the strongest 
of the past few years. Extreme fire weather conditions are likely.
Another windy system is possible Tuesday and Wednesday.


CAZ213>221-263-264-266>269-279-281200-
/O.CON.KSTO.FW.W.0009.000000T0000Z-191028T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
253 AM PDT Sun Oct 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR
STRONG, DAMAGING WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
213, 214, 215, 216, 217, 218, 219, 220, 221, 263, 264, 266, 267, 
268, 269, AND 279...

* AFFECTED AREA...Fire weather zone 213.Fire weather zone 
  214.Fire weather zone 215.Fire weather zone 216.Fire weather 
  zone 217.Fire weather zone 218.Fire weather zone 219.Fire 
  weather zone 220.Fire weather zone 221.Fire weather zone 
  263.Fire weather zone 264.Fire weather zone 266.Fire weather 
  zone 267.Fire weather zone 268.Fire weather zone 269.Fire 
  weather zone 279. 

* WIND...Northeast to east wind 30 to 50 mph with gusts 45 to 70
  mph. Strongest winds in favored canyons and exposed ridges.

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
363 
WWUS86 KSTO 272242
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
342 PM PDT Sun Oct 27 2019

...A RED FLAG WARNING IS IN EFFECT UNTIL 11 AM PDT MONDAY...

.Strong and dry storm system moving over NorCal today is causing 
strong and potentially damaging north to east winds over much of 
interior California. This will likely be the strongest wind storm 
of the fall season and one of the strongest of the past few years.
Extreme fire weather conditions are likely. Another windy system 
is possible Tuesday and Wednesday.

CAZ213>221-263-264-266>269-279-281800-
/O.CON.KSTO.FW.W.0009.000000T0000Z-191028T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
342 PM PDT Sun Oct 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR
LOW HUMIDITY AND STRONG NORTH TO NORTHEAST WINDS...

* AFFECTED AREA...Fire weather zones 213, 214, 215, 216, 217, 
  218, 219, 220, 221, 263, 264, 266, 267, 268, 269, and 279. 

* WIND...Northeast to east wind 20 to 40 mph with gusts 25 to 50 
  mph. Locally higher winds in favored canyons and exposed ridges 
  likely. 

* HUMIDITY...Daytime minimum humidities in the teens and single 
  digits with poor overnight recoveries from the teens to 30 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
133 
WWUS86 KSTO 281306
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
606 AM PDT Mon Oct 28 2019

...A RED FLAG WARNING IS IN EFFECT UNTIL 11 AM PDT MONDAY...

.Breezy north winds continue this morning although somewhat 
weaker than on Sunday. Humidity values remain quite low, however, 
so fire weather candidness will remain elevated through the 
morning hours. By late morning, windspeeds should become fairly 
light and remain light through the rest of the day and tonight. 
Another windy system is likely Tuesday and Wednesday bringing 
another round of elevated fire danger.

CAZ213>221-263-264-266>269-279-281800-
/O.CON.KSTO.FW.W.0009.000000T0000Z-191028T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
606 AM PDT Mon Oct 28 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR BREEZY NORTH WINDS AND LOW HUMIDITY FIRE WEATHER ZONES
213, 214, 215, 216, 217, 218, 219, 220, 221, 263, 264, 266, 267, 
268, 269, and 279...

* AFFECTED AREA...Most of interior northern California. 

* WIND...Northeast to east wind 10 to 20 mph with gusts 25 to 40 
  mph. Locally higher winds in favored canyons and exposed ridges 
  likely. Winds decreasing rapidly later this morning.

* HUMIDITY...Daytime morning humidities in the teens many areas.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media 
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
375 
WWUS86 KSTO 281755
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1055 AM PDT Mon Oct 28 2019


CAZ213>221-263-264-266>269-279-281900-
/O.EXP.KSTO.FW.W.0009.000000T0000Z-191028T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
1055 AM PDT Mon Oct 28 2019

...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR
BREEZY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 
214, 215, 216, 217, 218, 219, 220, 221, 263, 264, 266, 267, 268, 
269, AND 279...

Widespread winds have decreased over the area, but the airmass
will remain dry today and tonight. Another north wind event is 
expected Tuesday into Wednesday bringing critical fire weather 
conditions.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 25, 3:30 AM PDT, 9 hours 26 minutes earlier.

Area forecast discussion, Oct 25, 3:30 AM PDT, 9 hours 26 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
330 AM PDT Fri Oct 25 2019

.SYNOPSIS...
Elevated fire weather concerns through early next week. Dry
weather with above average temperatures through Saturday. Another
strong wind event Saturday night into Monday resulting in extreme
fire weather danger.

&&

.DISCUSSION...
Surface pressure gradients have relaxed compared to 24 hours ago
as the upper ridge has re-centered over NorCal (KMFR-KSAC under 4
mbs and KRNO-KSAC around 8.5 mbs), and winds are considerably
lighter. The easterly gradient is still strong enough that local
northeast wind gusts of 25-45 mph continue near the mouth of the
Feather River Canyon.

Skies are clear other than some high cloudiness circulating in
the high center. With lighter winds, current temperatures are
running much cooler (10-25 degrees) across the Central Valley
compared to 24 hours ago and are mainly in the 50s.

Warm and dry weather, with lighter winds, will cover the region
today as the upper ridge remains overhead. Slight cooling begins
Saturday as the next upstream system approaches leading to minor
synoptic cooling. Breezy northerly winds are expected to redevelop
through the Sacramento Valley during the day on Saturday.

Main concern is the potential for extreme fire weather danger
Saturday night into early Monday. Deterministic and ensemble
models are in better agreement of a deepening trough late in the
weekend. The pattern would result in another north/northeast wind
event beginning Saturday night and continuing into early Monday.

Strong, possibly damaging, winds are likely Saturday night into
Sunday as surface pressure gradients tighten, upper level support
aligns with the terrain of the Central Valley, and subsidence
increases in the wake of the trough. The MFR-SAC gradient is
forecast to peak around 16 mbs while the RNO-SAC gradient is
forecast to peak at 12-14 mbs.

Peak wind gusts across the lower elevations will be in the 45-55
mph range while the foothills and mountains will see gusts of
55-65 mph or higher. The strongest wind gusts will be observed
along the western side of the Sacramento Valley, the Delta, and
higher elevations. Therefore, a High Wind Watch has been issued
for Saturday evening into Sunday evening. Downed trees, power
outages, and difficult driving conditions are possible.

The combination of strong winds and extremely dry conditions will
bring extreme fire weather conditions to much of interior northern
California. Therefore, a Fire Weather Watch has been issued for
the northern/central Sacramento Valley beginning late Saturday
morning, and expanding into most areas Saturday night. The extreme
fire weather will continue into early Monday morning. Please
practice fire safety and be ready to evacuate if a fire starts
near you.

Temperatures will cool significantly early next week.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)...
Main issue for extended forecast is potential for another trough
from Canada to drop southward into the Great Basin on Tuesday,
bringing the potential for northerly winds and lower humidity.
This continues to be favored by the ECMWF ensembles, with the GEFS
showing the same trough further to the east. Northerly winds are
expected either way, with the magnitude being uncertain. This
event currently is not expected to be a strong one at this point,
but could potentially cause fire weather concerns.

Temperature forecasts keep Valley highs in the low to mid 70s
much of next week, near normal levels for this time of year. Overnight
temperatures are expected be in the low 40s, while foothill
locations stay in the upper 40s to near 50 in thermal belts.

Dry weather is expected through the extended period. EK

&&

.AVIATION...
VFR conditions with mostly clear skies are expected over the next
24 hours. TAF sites should see light north winds today, generally
around 5 knots, becoming light and variable by this evening. EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 5 AM PDT early this morning for Central
Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and
Butte County Below 1000 Ft-Northern Motherlode From 1000 to 3000
Ft. Includes portions of Nevada-Yuba-Placer-Amador and ElDorado
Units-Northern Sierra Foothills from 1000 to 3000 Ft. Includes
portions of Shasta-Trinity and Butte Units-Northern Sierra
Including Lassen NP and Plumas and Lassen NF/S West of the
Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of
the Sierra Crest.

Fire Weather Watch from Saturday morning through late Sunday
night for Burney Basin and Northeast Plateau in Shasta County
Including Northwest Lassen NF north of Lassen NP-Carquinez
Strait and Delta-Central Sacramento Valley in Glenn, Colusa,
Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern
Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County
Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From 1000
to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador and
ElDorado Units-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern San Joaquin Valley in San
Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra
Foothills from 1000 to 3000 Ft. Includes portions of Shasta-
Trinity and Butte Units-Northern Sierra Including Lassen NP and
Plumas and Lassen NF/S West of the Sierra Crest (West of Evans
Peak-Grizzly Peak-Beckworth Peak)-Northern Sierra Including the
Tahoe and ElDorado NF/S West of the Sierra Crest-Southeast Edge
Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-
Southern Motherlode From 1000 to 3000 Ft. Includes portions of
Calaveras-Tuolumne Unit-Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Stanislaus NF West of the Sierra Crest.

High Wind Watch from Saturday evening through Sunday evening for
Carquinez Strait and Delta-Central Sacramento Valley-Clear
Lake/Southern Lake County-Motherlode-Mountains Southwestern
Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Shasta
Lake Area / Northern Shasta County-Southern Sacramento Valley-
West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:56 PM PDTHigh Wind WarningSTO55 hr
Oct 25, 3:56 PM PDTWind AdvisorySTO52 hr

Nearby

Red Flag Warnings in California, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.